Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 31, 2021, 5:42 PM EDT for Heard County, Troup County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 31, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WWUS82 KFFC 312142
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 31 2021
GAZ052-066-067-312215-
Troup GA-Heard GA-Meriwether GA-
542 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TROUP...SOUTHERN HEARD AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Glenn, or 9 miles
southwest of Franklin...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Franklin, West Point, Hogansville, Corinth, Mountville,
Cannonville, Louise, Odessadale, Abbottsford, Waresville, Stovall,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Big Springs,
Durand, Wares Crossroads and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8500 3327 8495 3323 8494 3322 8492
3292 8472 3287 8487 3287 8518 3327 8526
TIME...MOT...LOC 2142Z 328DEG 22KT 3316 8519
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:16 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 31, 3:16 PM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Sat Jul 31 2021 ...Afternoon Area Forecast Discussion - Heat Advisory in effect through this evening... .SHORT TERM /Tonight through Sunday Night/... Heat advisory remains in effect through this evening. Afternoon temperatures have soared into the 90s with heat indices already approaching the 100's near the metro and well into the 105+ range in portions of central Georgia. With the exception of some locations that are impacted by rain and associated cloud cover, expect temps to keep rising for the next hour or two. Healthy cu field is in place across most of the CWA with glaciation noted on cu across western and central GA especially. Have seen a few updrafts manage to break through in various locations, especially near the Columbus and Macon area, so atmosphere is certainly on the cusp of providing some wider afternoon convection. Better instability is noted along the I-20 corridor to points south with widespread 2500+ J/kg of 100mb MLCAPE analyzed, though little in the way of effective shear. This is likely where most afternoon convection will be concentrated, so have continued to place highest PoPs over central Georgia. This is also in agreement with CAMs. For tomorrow, going to hold off on issuing another heat advisory, leaving the decision to our overnight shift. Decided to lean heavily on the short term guidance for temperatures and PoPs, and as a result, this brings our temperatures down below advisory criteria across the CWA. The short term models have been handling temperatures a lot better than some of the blends which include other guidance, likely as a by-product of better handling of afternoon mixing and better representation of afternoon convection, and this will play an even larger role tomorrow as convection is expected to be a bit more widespread. For PoPs, did decide to lower PoPs in parts of NE GA compared to output as most recent CAM runs seem much less excited about the prospects of convection there compared to other parts of the state. Otherwise, likely PoPs are in place across most of the rest of the CWA thanks in part to a strong shortwave embedded in broader east coast trough that will swing through and give our mostly stalled front today a little bit of a shove into the area. Lusk .LONG TERM /Monday through Saturday/... Cooler and more convectively active pattern still on tap for fcst period this week as will be largely dominated by amplified upper trough and some phased enhanced moisture. Guidance showing less consistency now on if the trough cuts off by midweek and how far eastward the moisture axis progresses. There is potential Thursday could trend drier if the upper wave is able to eject NEWD. Models are also lacking consensus on other shortwave potential Friday, though agree on some surge of Gulf moisture advecting northward. Overall have continued general pop trend thru period to have gradient of likely in the SE CWA to chance NW. Nothing standing out for any notable severe signal but with some 30-35 kt bulk deep layer shear and any aided upper forcing, some organized multicells could bring increased strong wind threat at times. Temps at least stay below normal for the week and Wed/Thu may even be limited to the low to mid 80s for much of the area. Baker && .AVIATION... 18Z Update... SCT cu field in place across the TAF sites as of 18Z will continue through the afternoon, otherwise VFR conditions expected. Some TSRA beginning to pop just northwest of CSG and MCN, and with SE motion, should affect these sites over the next hour. Small chance of a tstorm over metro TAF sites, but not enough confidence for TEMPO group. Otherwise, winds are W to NW from 5-10 kts and no large changes expected over the period. Tmrw will have better chances of storms across all TAF sites, so PROB30s added to TAFs. //ATL Confidence...18Z Update... High confidence all elements, with minor uncertainty around tstorms in metro TAF sites today. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 75 92 71 86 / 10 50 50 40 Atlanta 75 91 72 87 / 20 60 60 50 Blairsville 68 79 62 81 / 30 70 50 30 Cartersville 74 88 69 86 / 20 60 50 30 Columbus 75 95 74 89 / 30 70 60 70 Gainesville 74 87 69 86 / 10 60 50 40 Macon 75 95 74 90 / 30 70 60 80 Rome 74 88 69 87 / 20 60 50 30 Peachtree City 74 92 72 87 / 20 60 60 50 Vidalia 77 94 74 89 / 30 70 60 90 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Emanuel...Fayette...Glascock...Greene... Gwinnett...Hancock...Harris...Heard...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...Lusk
Hazardous weather outlook, Jul 31, 11:21 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1121 AM EDT Sat Jul 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1121 AM EDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory remains in effect for areas mainly along and south of the Interstate 85 corridor today. Heat Indices around 105 degrees will be likely. Isolated higher values are possible across portions of east central Georgia. Isolated to scattered showers and thunderstorms are possible across much of north and central Georgia this afternoon and evening. Any storm could become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday... A heat advisory may be needed for portions of east central Georgia for Sunday afternoon. Scattered to numerous thunderstorms will be possible for Sunday into much of next week as a frontal boundary becomes stationary across portions of north and central Georgia. Any storm will have the potential become strong with heavy rain, gusty winds and frequent lightning. A few severe storms cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 31, 4:23 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Sat Jul 31 2021
GAZ091-102-103-312100-
Stewart GA-Marion GA-Webster GA-
423 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR STEWART...SOUTHWESTERN MARION AND
WESTERN WEBSTER COUNTIES UNTIL 500 PM EDT...
At 422 PM EDT...a strong thunderstorm was over Jamestown/south Fort
Benning, or near Cusseta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lumpkin, Richland, Seminole, Troutman, Omaha, Charles, Kimbrough,
Sanford, Westville, Brooklyn, Louvale and Providence Canyon State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8504 3199 8507 3209 8504 3214 8506
3218 8501 3220 8496 3222 8498 3222 8493
3223 8492 3223 8482 3222 8480 3223 8480
3223 8466 3225 8466 3224 8457 3192 8465
TIME...MOT...LOC 2022Z 285DEG 12KT 3224 8483
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 31, 4:25 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 2 NW CARTERSVILLE 34.18N 84.83W
07/30/2021 BARTOW GA SOCIAL MEDIA
REPORT OF MULTIPLE TREES AND POWER LINES DOWNED ON
BURNT HICKORY RD NEAR SUGAR VALLEY RD
&&
EVENT NUMBER FFC2100471
KMMSpecial weather statement, Jul 31, 5:05 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
505 PM EDT Sat Jul 31 2021
GAZ091>093-102>105-312130-
Macon GA-Schley GA-Stewart GA-Dooly GA-Sumter GA-Marion GA-
Webster GA-
505 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY...EASTERN
STEWART...NORTHWESTERN DOOLY...SUMTER...SOUTHERN MARION AND WEBSTER
COUNTIES UNTIL 530 PM EDT...
At 505 PM EDT...a line of strong thunderstorms was along a line
extending from near Garden Valley to near Brooklyn...and moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Lumpkin, Ellaville, Oglethorpe, Preston, Montezuma,
Richland, Plains, Byromville, Ideal, Andersonville, Dooling, Weston,
Putnam, Seminole, Murrays Crossroads, Whitewater State Park,
Westville, Croxton Crossroads and New Era.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3192 8446 3192 8469 3212 8492
3238 8432 3237 8425 3240 8425 3240 8420
3245 8416 3250 8405 3232 8385 3229 8385
3229 8381 3223 8374 3191 8438
TIME...MOT...LOC 2105Z 317DEG 21KT 3241 8415 3213 8468
WIND...40MPHSpecial weather statement, Jul 31, 5:21 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT Sat Jul 31 2021
GAZ096-097-109-312145-
Laurens GA-Bleckley GA-Dodge GA-
521 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...BLECKLEY AND
NORTHWESTERN DODGE COUNTIES UNTIL 545 PM EDT...
At 520 PM EDT...a strong thunderstorm was near Yonkers, or near
Cochran...moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cochran, Chester, Dexter, Dudley, Rentz, Montrose, Dubois, Coley
Station, Gresston, Empire, Yonkers, Roddy, Baileys Park, Rowland,
Royal, Goldsboro, Rebie, Cary and Porter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8345 3261 8316 3240 8296 3224 8333
TIME...MOT...LOC 2120Z 326DEG 18KT 3240 8325
WIND...40MPHSpecial weather statement, Jul 31, 5:38 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
538 PM EDT Sat Jul 31 2021
GAZ093-095-105-312215-
Macon GA-Dooly GA-Houston GA-
538 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN DOOLY AND
SOUTHWESTERN HOUSTON COUNTIES UNTIL 615 PM EDT...
At 537 PM EDT...a strong thunderstorm was over Whitewater State Park,
or near Oglethorpe...moving east at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Marshallville, Byromville, Ideal, Lilly,
Dooling, Whitewater State Park, Fountainville, Garden Valley, Grove
Park, Hicks, Clearview, Moss Oak, Winchester, Bartlett and Henderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3227 8422 3229 8422 3230 8424 3250 8412
3245 8385 3244 8383 3244 8382 3242 8370
3212 8381
TIME...MOT...LOC 2137Z 286DEG 17KT 3236 8402
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 31, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
542 PM EDT Sat Jul 31 2021
GAZ052-066-067-312215-
Troup GA-Heard GA-Meriwether GA-
542 PM EDT Sat Jul 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR TROUP...SOUTHERN HEARD AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 615 PM EDT...
At 542 PM EDT...a strong thunderstorm was over Glenn, or 9 miles
southwest of Franklin...moving southeast at 25 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Franklin, West Point, Hogansville, Corinth, Mountville,
Cannonville, Louise, Odessadale, Abbottsford, Waresville, Stovall,
Piedmont Heights, Texas, Harrisonville, Hillcrest, Big Springs,
Durand, Wares Crossroads and Glenn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8500 3327 8495 3323 8494 3322 8492
3292 8472 3287 8487 3287 8518 3327 8526
TIME...MOT...LOC 2142Z 328DEG 22KT 3316 8519
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:58 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 32 min |
| Jul 31, 4:23 PM EDT | Special Weather Statement | FFC | Stewart | 37 min |
| Jul 31, 5:05 PM EDT | Special Weather Statement | FFC | Macon, Schley, Stewart, Sumter, Webster | 25 min |
| Jul 31, 5:21 PM EDT | Special Weather Statement | FFC | Bleckley | 24 min |
| Jul 31, 5:38 PM EDT | Special Weather Statement | FFC | Dooly, Macon | 37 min |
| Jul 31, 6:18 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Troup | 27 min |
| Jul 31, 6:25 PM EDT | Special Weather Statement | FFC | Dooly | 35 min |
| Jul 31, 6:55 PM EDT | Special Weather Statement | FFC | Meriwether, Pike, Upson | 35 min |
| Jul 31, 7:22 PM EDT | Special Weather Statement | FFC | Crawford | 23 min |
| Jul 31, 7:26 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 34 min |
| Jul 31, 7:31 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jul 31, 7:37 PM EDT | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler, Wilcox | 23 min |
| Jul 31, 7:50 PM EDT | Special Weather Statement | FFC | Crawford, Talbot, Taylor, Upson | 25 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.